Alert archive / Kentucky / Flash Flood Warnings in 2022

Flash Flood Warning 8, NWS Jackson, KY

May 6, 20224 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 6, 2022, 8:37 PM EDT for 4 counties in Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 8:37 PM EDT (00:37 UTC)
Expired
May 6, 2022, 10:47 PM EDT
In force
2 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Estill County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 8:45 PM EDTFLASH FLOODIrvine, KYWATER REPORTED ON THE ROADWAY. KY-52 NEAR IRVINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WGUS53 KJKL 070037
FFWJKL
KYC025-065-129-189-070430-
/O.NEW.KJKL.FF.W.0008.220507T0037Z-220507T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
837 PM EDT Fri May 6 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Estill County in east central Kentucky...
  Southwestern Breathitt County in southeastern Kentucky...
  Lee County in southeastern Kentucky...
  Northern Owsley County in southeastern Kentucky...

* Until 1230 AM EDT.

* At 837 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain moving across the warned area. Between 1 and 2 inches 
  of rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Irvine, Jackson, Beattyville, Booneville, Fincastle, Ravenna, 
  Enoch, St. Helens, Grass, Maloney, Stay, Lower Buffalo, Airedale, 
  Lone, Monica, Tallega, Corgleton, Primrose, Proctor and Canyon 
  Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3779 8409 3749 8310 3743 8321 3744 8321
      3734 8339 3738 8345 3737 8349 3752 8389
      3757 8394 3757 8401 3762 8412 3765 8413
      3767 8409 3772 8410 3777 8408 3777 8410

FLASH FLOOD...RADAR INDICATED

$$

GEOGERIAN
2 follow-up statements
695 
WGUS73 KJKL 070140
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
940 PM EDT Fri May 6 2022

KYC025-065-129-189-070430-
/O.CON.KJKL.FF.W.0008.000000T0000Z-220507T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Lee KY-Owsley KY-
940 PM EDT Fri May 6 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT SATURDAY 
FOR ESTILL, SOUTHWESTERN BREATHITT, LEE AND NORTHERN OWSLEY 
COUNTIES...

At 940 PM EDT, Doppler radar indicated moderate rains still ongoing 
across the warned area. Excessive runoff from previous heavy 
rainfall is still capable of causing flash flooding of small streams 
and creeks, roads, and roadside culverts.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Irvine, Jackson, Beattyville, Booneville, Fincastle, Ravenna, 
  Enoch, St. Helens, Grass, Maloney, Stay, Lower Buffalo, Airedale, 
  Lone, Monica, Tallega, Corgleton, Primrose, Proctor and Canyon 
  Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3779 8409 3749 8310 3743 8321 3744 8321
      3734 8339 3738 8345 3737 8349 3752 8389
      3757 8394 3757 8401 3762 8412 3765 8413
      3767 8409 3772 8410 3777 8408 3777 8410

FLASH FLOOD...RADAR INDICATED

$$

GEOGERIAN
496 
WGUS73 KJKL 070247
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
1047 PM EDT Fri May 6 2022

KYC025-065-129-189-070257-
/O.CAN.KJKL.FF.W.0008.000000T0000Z-220507T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Lee KY-Owsley KY-
1047 PM EDT Fri May 6 2022

...FLASH FLOOD WARNING IS CANCELLED FOR ESTILL, SOUTHWESTERN 
BREATHITT, LEE AND NORTHERN OWSLEY COUNTIES...

Flash Flooding is no longer expected to pose a threat; however slow 
to moderate rises on larger creeks and streams is ongoing, and an 
areal flood warning remains in effect until 7 am Saturday. Please 
continue to heed remaining road closures.

A Flood Watch remains in effect until 800 AM EDT Saturday for 
portions of east central Kentucky, northeast Kentucky, south central 
Kentucky and southeast Kentucky.

LAT...LON 3779 8409 3749 8310 3743 8321 3744 8321
      3734 8339 3738 8345 3737 8349 3752 8389
      3757 8394 3757 8401 3762 8412 3765 8413
      3767 8409 3772 8410 3777 8408 3777 8410

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:55 PM EDT, 42 minutes earlier.

Area forecast discussion, May 6, 7:55 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
755 PM EDT Fri May 6 2022

.UPDATE...
Issued at 740 PM EDT FRI MAY 6 2022

Will be updating the forecast to clear out the tornado watch, but
there remain as small threat for severe weather through the next
few hours. However, the larger concern will be hydro issues
related to the slow moving heavy raining storms as the last of the
instability starts to wind down. For the update, fine tuned the
PoPs through the rest of the evening while also including the
latest obs and trends for the T/Td grids. These updates have been
sent to the NDFD and web servers.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 525 PM EDT FRI MAY 6 2022

20Z sfc analysis shows a deep area of low pressure moving right
over eastern Kentucky ATTM. Several storm clusters associated with
this are rotating through central and eastern Kentucky - a few
are severe and a couple have been showing potential signs of
containing a tornado. Training storm cells with heavy rain have
also led to incidents of flooding through the area with this
threat continuing and even some heavier cells starting to affect
the more northern parts of the CWA. Under mostly cloudy skies
temperatures have peaked in the mid 60s to lower 70s. Meanwhile,
dewpoints are generally in the low to mid 60s. The center of the
low's proximity is keeping the winds outside of storms relatively
light and of a variable direction. The flood watch continues
through the night while a tornado watch remain in effect for the
southern half of the JKL CWA through 8 pm EDT.

The models are in good agreement aloft through the short term
portion of the forecast. They all carry a fairly deep trough
through the central Appalachians this evening with its core
lifting to the northeast and into the Mid-Atlantic States by
Saturday morning. This feature is slowing as it does so - stepping
up in its role as the eastern trough in a developing omega block.
Accordingly, eastern Kentucky will be slow to see 5h heights
rebound this weekend with mid level cyclonic/northwest flow over
the JKL CWA for most of the time. The ECMWF was just a tad faster
with the movement of this trough compared to the GFS and NAM, but
this spread was small enough not to diminish the usefulness of
the blended NBM for starting the grids without much adjustment
needed.

Sensible weather will feature an active evening of weather with
strong to severe thunderstorms to impact the area for another
couple of hours. All modes of severe weather remain possible given
the still favorable parameters for low topped supercells capable
of producing hail, occasional bows/damaging winds, and potential
tornadoes. In addition, the ground for much of the CWA is
saturated from the repeated cells training over the same spots.
The heavier rain will be transitioning further north during the
evening hours keeping the flood threat going into the night. The
clouds and pcpn will keep the temperatures fairly uniform over the
area and dewpoints high. Expect low clouds and some fog to
accompany the rain tonight. Showers will continue to be the main
weather feature on Saturday but a thunderstorm or two will be
possible as well, mainly in the afternoon. Even so, on the
backside of the slowly departing sfc low, temperatures will be
cooler in the upper 50s and low 60s for highs. The showers come to
an end that night with CAA making for a cool night. Expect
stratus to hold for much of the night, too, limiting any fog
formation into Sunday morning, but if they should clear out before
dawn then fogging would definitely be a concern.

Did not have to adjust the temperatures much from the NBM through
the short term portion of the forecast. For PoPs, did tweak them
higher through the day Saturday in the low's wrap around moisture
and some component of upslope flow.

.LONG TERM...(Sunday through Friday)
Issued at 416 PM EDT FRI MAY 6 2022

Fairly quiet for the bulk of the extended package today. Strong,
sharp ridging (high pressure) aloft will build from the lower
Mississippi Valley northward into the Great Lakes region. The lower
Ohio Valley will sit under this strong ridge of high pressure as
well. The result will be an omega block of sorts that will dominate
the weather across the CONUS for much of the week. The block breaks
down by days 6-7 as a short wave trough flattens the ridge from the
west and an Atlantic low off the Mid-Atlantic coast retrogrades
westward into the Appalachians.

Sensible weather features a generally dry extended. Sunday will
start the extended out cooler with highs in 60s. But temperatures
will moderate towards unseasonably warm afternoon high temperatures
from Tuesday and thereafter, low to mid 80s each day. Monday will be
a transition day with afternoon high solidly in the 70s, close to
80. Lower dew points in the 50s through the period will keep
overnight temperatures on the cool side, much closer to normals (low
to mid 50s), especially in our cooler valley locations where
temperatures will tend to drop into the 40s each night. Monday
morning may even flirt with some upper 30s for lows in our east. The
lower dew points will also help keep the afternoons from feeling too
muggy.

With the low retrograding to the west late in the period, the threat
of showers and possibly even some thunderstorms will reenter the

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
ISSUED AT 755 PM EDT FRI MAY 6 2022

Poor aviation conditions will continue tonight and for much of the
day Saturday as a potent system slowly moves across the Ohio
Valley. Numerous showers and thunderstorms will still traverse
the forecast area along and ahead of an approaching cold front,
through the rest of the evening. Ceilings will bounce between
storms through midnight varying from VFR to IFR before settling
into IFR or even some LIFR after midnight. Winds are variable
less then 10 kts and will be that way well into the night. The low
pressure center and its associated cold front move east of the
forecast area tonight, with low stratus expected on the backside,
lowering ceilings to IFR or lower overnight - holding there into
much of Saturday along with times of rain. Winds will be mainly
west at near 10 kts on Saturday.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday morning for KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

UPDATE...GREIF
SHORT TERM...GREIF
LONG TERM...RAY
AVIATION...GREIF
Hazardous weather outlook, May 6, 8:05 PM EDT, 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
805 PM EDT Fri May 6 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-080315-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
805 PM EDT Fri May 6 2022

...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SATURDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected to impact the area through late
tonight. Some of the storms, especially during the evening, may
be severe, with large hail the primary threat along with a risk
for damaging wind gusts.

Locally heavy rain may lead to instances of flash flooding into
the overnight hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of large hail,
wind damage, or flooding through the night.

GREIF/RAY

In the hours before

Special weather statement, May 6, 6:03 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
603 PM EDT Fri May 6 2022

KYZ080-086-116-062245-
Clay KY-Knox KY-Laurel KY-
603 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of central Laurel,
north central Knox and southwestern Clay Counties through 645 PM
EDT...

At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bernstadt, or near London, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  London around 610 PM EDT.
  Sublimity City, London-Corbin Airport and Fariston around 615 PM
  EDT.
  Maplesville and Levi Jackson S.P. around 620 PM EDT.

Other locations in the path of this storm include Lesbas, Langnau,
Lida, Deer Lick, Cane Creek, Portersburg, Tuttle, Lake, Bush,
Marydell, Sasser, Blackwater, Byron, Gibbs, Knoxfork, Urban, Sprule,
Tedders, Fletcher, Sidell, Cranes Nest, Manchester, Jonsee,
Cottongin, Pigeonroost, Hima, Sibert, Herron, Horse Creek Junction,
Woollum and Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.

&&

LAT...LON 3709 8424 3719 8423 3719 8374 3695 8383
TIME...MOT...LOC 2203Z 278DEG 26KT 3713 8417

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HAS
Special weather statement, May 6, 7:09 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
709 PM EDT Fri May 6 2022

KYZ058-062345-
Estill KY-
709 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southwestern Estill
County through 745 PM EDT...

At 709 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winston, or near Irvine, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Sandhill around 715 PM EDT.
  Rice Station, Kings Station, Blackburn and Calloway Crossing
  around 720 PM EDT.
  Weedon around 725 PM EDT.

Other locations in the path of this storm include Irvine, Witt, West
Irvine, North Irvine, Wisemantown, Ravenna, South Irvine and Station
Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3772 8391 3760 8405 3766 8411 3767 8409
      3768 8410 3770 8409 3773 8410 3778 8405
TIME...MOT...LOC 2309Z 313DEG 9KT 3771 8407

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

VORST
Special weather statement, May 6, 7:15 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
715 PM EDT Fri May 6 2022

KYZ068-079-070000-
Rockcastle KY-Pulaski KY-
715 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of northeastern Pulaski
and southern Rockcastle Counties through 800 PM EDT...

At 714 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodstock, or 15 miles north of Somerset, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Woodstock, Bee Lick, Bobtown and Dabney around 725 PM EDT.
  Bandy around 730 PM EDT.

Other locations in the path of this storm include Willailla, Quail,
Ottowa, Valley Oak, Level Green, Bromo, Spiro, Maretburg, Hansford,
Sand Springs, Wabp, Wellhope, Bloss, Pongo, Burr, Sand Hill, Luner,
Pine Hill, Sinks, Withers and Donaro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.

&&

LAT...LON 3725 8470 3736 8456 3733 8451 3734 8450
      3737 8448 3735 8421 3711 8435 3721 8471
TIME...MOT...LOC 2314Z 277DEG 21KT 3730 8460

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HAS
Special weather statement, May 6, 7:35 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
735 PM EDT Fri May 6 2022

KYZ058-070000-
Estill KY-
735 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southern Estill
County through 800 PM EDT...

At 735 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Irvine, or over Irvine, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Ravenna around 740 PM EDT.
  Doe Creek, Wagersville, Cow Creek and Willow Tree around 745 PM
  EDT.
  Pitts, Alumbaugh and Drip Rock around 750 PM EDT.
  Texola and Pryse around 755 PM EDT.

Other locations in the path of this storm include Shade and Leighton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3775 8403 3770 8381 3762 8385 3762 8387
      3761 8386 3757 8389 3756 8389 3764 8408
TIME...MOT...LOC 2335Z 288DEG 15KT 3767 8398

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

VORST
Special weather statement, May 6, 8:00 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
800 PM EDT Fri May 6 2022

KYZ058-111-070030-
Lee KY-Estill KY-
800 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southern Estill and
western Lee Counties through 830 PM EDT...

At 800 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blackburn, or near Irvine, moving east at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Irvine, Station Camp, Wisemantown, South Irvine and West Irvine
  around 805 PM EDT.
  Ravenna, Wagersville and Doe Creek around 810 PM EDT.
  Alumbaugh, Drip Rock and Pryse around 815 PM EDT.
  Evelyn, Leighton, Shade and Texola around 820 PM EDT.

Other locations in the path of this storm include Willow Shoals,
Pinnacle, Yellow Rock, Old Landing, Whynot, Crystal and Banford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3767 8409 3768 8410 3773 8409 3766 8373
      3750 8383 3753 8389 3757 8394 3758 8396
      3757 8400 3763 8412 3765 8413
TIME...MOT...LOC 0000Z 288DEG 31KT 3766 8407

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

VORST
Local storm report, May 6, 8:20 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     FLASH FLOOD      3 WNW WOODSTOCK         37.28N 84.57W
05/06/2022                   PULASKI            KY   911 CALL CENTER

            PULASKI COUNTY DISPATCH REPORTED MOTORIST
            TRAPPED BY FLASH FLOOD WATERS, PROMPTING A
            WATER RESCUE AT THE INTERSECTION OF KY-70
            AND CHARLES ELGIN RD.

&&

PGG

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:00 PM EDTSpecial Weather StatementJKLEstill30 min
May 6, 8:48 PM EDTAreal Flood WarningJKLClay, Jackson, Knox, Laurel, Owsley, Perry8 hr
May 6, 9:49 PM EDTAreal Flood WarningJKLLaurel, Pulaski, Rockcastle3 hr
May 6, 10:02 PM EDTRiver Flood AdvisoryJKLClay23 hr
May 6, 10:02 PM EDTRiver Flood AdvisoryJKLOwsley8 hr
May 6, 10:45 PM EDTAreal Flood WarningJKLBreathitt, Estill, Jackson, Lee, Owsley8 hr
May 6, 11:25 PM EDTRiver Flood AdvisoryJKLLee6 hr
May 6, 11:58 PM EDTRiver Flood AdvisoryJKLMagoffin21 hr
May 7, 1:26 AM EDTRiver Flood AdvisoryJKLEstill4 hr
May 7, 5:06 AM EDTRiver Flood WarningJKLEstill44 hr
May 7, 5:15 AM EDTRiver Flood WarningJKLLee31 hr
May 7, 5:23 AM EDTRiver Flood WarningJKLOwsley22 hr
May 7, 6:51 AM EDTAreal Flood WarningJKLBreathitt, Lee, Owsley6 hr

Nearby

Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.